- Research Article
- Open Access
Fixed Points and Stability in Neutral Stochastic Differential Equations with Variable Delays
© Meng Wu et al. 2008
- Received: 4 April 2008
- Accepted: 9 June 2008
- Published: 16 June 2008
We consider the mean square asymptotic stability of a generalized linear neutral stochastic differential equation with variable delays by using the fixed point theory. An asymptotic mean square stability theorem with a necessary and sufficient condition is proved, which improves and generalizes some results due to Burton, Zhang and Luo. Two examples are also given to illustrate our results.
- Banach Space
- Asymptotic Stability
- Stochastic Differential Equation
- Inverse Function
- Contraction Mapping
Liapunov's direct method has been successfully used to investigate stability properties of a wide variety of differential equations. However, there are many difficulties encountered in the study of stability by means of Liapunov's direct method. Recently, Burton [1–4], Jung , Luo , and Zhang  studied the stability by using the fixed point theory which solved the difficulties encountered in the study of stability by means of Liapunov's direct method.
Up till now, the fixed point theory is almost used to deal with the stability for deterministic differential equations, not for stochastic differential equations. Very recently, Luo  studied the mean square asymptotic stability for a class of linear scalar neutral stochastic differential equations. For more details of the stability concerned with the stochastic differential equations, we refer to [8, 9] and the references therein.
Motivated by previous papers, in this paper, we consider the mean square asymptotic stability of a generalized linear neutral stochastic differential equation with variable delays by using the fixed point theory. An asymptotic mean square stability theorem with a necessary and sufficient condition is proved. Two examples is also given to illustrate our results. The results presented in this paper improve and generalize the main results in [1, 6, 7].
Let be a complete filtered probability space and let denote a one-dimensional standard Brownian motion defined on such that is the natural filtration of . Let and with and as . Here denotes the set of all continuous functions with the supremum norm .
and proved the following theorem.
Theorem A (Burton ).
and obtained the following theorem.
Theorem B (Zhang ).
and obtained the following theorem.
Theorem C (Luo ).
Our aim here is to generalize Theorems B and C to (2.7).
which contradicts (2.29). Therefore, (2.11) is necessary for Theorem 2.1. This completes the proof.
Theorem 2.1 improves Theorem C under different conditions.
In this section, we give two examples to illustrate applications of Theorem 2.1 and Corollary 2.4.
Then the zero solution of (3.1) is mean square asymptotically stable.
Then the zero solution of (3.3) is asymptotically stable.
This work was supported by the National Natural Science Foundation of China (10671135) and Specialized Research Fund for the Doctoral Program of Higher Education (20060610005).
- Burton TA: Stability by fixed point theory or Liapunov theory: a comparison. Fixed Point Theory 2003, 4(1):15-32.MATHMathSciNetGoogle Scholar
- Burton TA: Liapunov functionals, fixed points, and stability by Krasnoselskii's theorem. Nonlinear Studies 2002, 9(2):181-190.MATHMathSciNetGoogle Scholar
- Burton TA: Fixed points and stability of a nonconvolution equation. Proceedings of the American Mathematical Society 2004, 132(12):3679-3687. 10.1090/S0002-9939-04-07497-0MATHMathSciNetView ArticleGoogle Scholar
- Burton TA, Furumochi T: Fixed points and problems in stability theory for ordinary and functional differential equations. Dynamic Systems and Applications 2001, 10(1):89-116.MATHMathSciNetGoogle Scholar
- Jung S-M: A fixed point approach to the stability of a Volterra integral equation. Fixed Point Theory and Applications 2007, 2007:-9.Google Scholar
- Luo J: Fixed points and stability of neutral stochastic delay differential equations. Journal of Mathematical Analysis and Applications 2007, 334(1):431-440. 10.1016/j.jmaa.2006.12.058MATHMathSciNetView ArticleGoogle Scholar
- Zhang B: Fixed points and stability in differential equations with variable delays. Nonlinear Analysis 2005, 63(5–7):e233-e242.MATHView ArticleGoogle Scholar
- Kolmanovskii VB, Shaikhet LE: Matrix Riccati equations and stability of stochastic linear systems with nonincreasing delays. Functional Differential Equations 1997, 4(3-4):279-293.MATHMathSciNetGoogle Scholar
- Liu K: Stability of Infinite Dimensional Stochastic Differential Equation with Applications, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics. Volume 135. Chapman & Hall/CRC, Boca Raton, Fla, USA; 2006:xii+298.Google Scholar
- Karatzas I, Shreve SE: Brownian Motion and Stochastic Calculus, Graduate Texts in Mathematics. Volume 113. 2nd edition. Springer, New York, NY, USA; 1991:xxiv+470.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.